Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Mar 8, 2013, 8:47 PM CST for 6 counties in Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2013, 8:47 PM CST (02:47 UTC)
- Expired
- Mar 8, 2013, 9:45 PM CST
- In force
- 58 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Armstrong County, TX, Carson County, TX, Gray County, TX, Hemphill County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 95 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 8, 8:09 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 287 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
597 WUUS54 KAMA 090247 SVRAMA TXC011-065-179-211-393-483-090345- /O.NEW.KAMA.SV.W.0004.130309T0247Z-130309T0345Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 847 PM CST FRI MAR 8 2013 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS... SOUTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS... GRAY COUNTY IN THE PANHANDLE OF TEXAS... WESTERN HEMPHILL COUNTY IN THE PANHANDLE OF TEXAS... SOUTHEASTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS... WESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS... * UNTIL 945 PM CST * AT 846 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF WHITE DEER...OR 11 MILES EAST OF PANHANDLE...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... PAMPA... MIAMI... CANADIAN... WHITE DEER... WHEELER... NEW MOBEETIE... LORA... LEFORS... LAKE MCCLELLAN... KINGSMILL... KELLERVILLE... GROOM... CODMAN... BRISCOE... MOBEETIE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 100 AND 117. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3531 10024 3514 10136 3545 10133 3598 10032 TIME...MOT...LOC 0247Z 243DEG 45KT 3538 10118 $$ JOHNSON
3 follow-up statements
374
WWUS54 KAMA 090307
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
907 PM CST FRI MAR 8 2013
TXC011-090317-
/O.CAN.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
ARMSTRONG TX-
907 PM CST FRI MAR 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ARMSTRONG COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2.
LAT...LON 3518 10113 3518 10123 3552 10119 3598 10032
3531 10024
TIME...MOT...LOC 0307Z 243DEG 45KT 3549 10090
$$
TXC065-179-211-393-483-090345-
/O.CON.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-CARSON TX-
907 PM CST FRI MAR 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CARSON...WESTERN WHEELER...SOUTHEASTERN ROBERTS...WESTERN HEMPHILL
AND GRAY COUNTIES UNTIL 945 PM CST...
AT 904 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5
MILES SOUTH OF PAMPA...MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
PAMPA... MIAMI... CANADIAN...
WHITE DEER... WHEELER... NEW MOBEETIE...
LORA... LEFORS... LAKE MCCLELLAN...
KINGSMILL... KELLERVILLE... GROOM...
CODMAN... BRISCOE... MOBEETIE...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 107 AND 117.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.
&&
LAT...LON 3518 10113 3518 10123 3552 10119 3598 10032
3531 10024
TIME...MOT...LOC 0307Z 243DEG 45KT 3549 10090
$$
JOHNSON355
WWUS54 KAMA 090325
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
925 PM CST FRI MAR 8 2013
TXC065-090334-
/O.CAN.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
CARSON TX-
925 PM CST FRI MAR 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3531 10024 3524 10071 3519 10108 3558 10107
3598 10032
TIME...MOT...LOC 0324Z 243DEG 45KT 3548 10090
$$
TXC179-211-393-483-090345-
/O.CON.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
925 PM CST FRI MAR 8 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WHEELER...SOUTHEASTERN ROBERTS...WESTERN HEMPHILL AND GRAY COUNTIES
UNTIL 945 PM CST...
AT 921 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTH OF PAMPA...
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
PAMPA... MIAMI... CANADIAN...
WHEELER... NEW MOBEETIE... LORA...
LEFORS... KINGSMILL... KELLERVILLE...
CODMAN... BRISCOE... MOBEETIE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3531 10024 3524 10071 3519 10108 3558 10107
3598 10032
TIME...MOT...LOC 0324Z 243DEG 45KT 3548 10090
$$
JOHNSON815
WWUS54 KAMA 090333
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
933 PM CST FRI MAR 8 2013
TXC179-211-393-483-090343-
/O.CAN.KAMA.SV.W.0004.000000T0000Z-130309T0345Z/
GRAY TX-HEMPHILL TX-ROBERTS TX-WHEELER TX-
933 PM CST FRI MAR 8 2013
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN WHEELER...SOUTHEASTERN
ROBERTS...WESTERN HEMPHILL AND GRAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER... GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3531 10024 3524 10071 3519 10108 3558 10107
3598 10032
TIME...MOT...LOC 0333Z 243DEG 45KT 3553 10077
$$
JOHNSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 8, 6:00 PM CST, 2 hours 47 minutes earlier.
Area forecast discussion, Mar 8, 6:00 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 600 PM CST FRI MAR 8 2013 .AVIATION...DISCUSSION FOR 00Z TAFS THERE ARE TWO MAIN CONCERNS THIS TAF PERIOD...1. A CHANCE OF CONVECTION AT AMARILLO THE FIRST 6 HOURS AND 2. VERY STRONG WINDS AT ALL 3 SITES TOMORROW. 1. THE BEST CHANCE FOR CONVECTION AT KAMA WILL BE FROM 02Z-05Z. THINK THE SHOT FOR AT LEAST LIGHT SHOWERS IS PRETTY GOOD...BUT WITH THUNDER MORE UNLIKELY...HAVE CONTINUED TO JUST UTILIZE VCTS INSTEAD OF PREVAILING THUNDER. 2. WINDS WILL PUSH 30 KTS SUSTAINED FROM MID MORNING THROUGH THE DAY ON SATURDAY...WITH GUSTS PUSHING 40KTS. HAVE REFRAINED FROM AN AVIATION WEATHER WARNING AT KAMA DUE TO THE POTENTIAL TO HAVE TO ISSUE A CONVECTION RELATED AWW THIS EVENING. MID AND HIGH CLOUDS WILL THICKEN LATE IN THE PERIOD...WITH LIGHT PRECIP CHANCES RETURNING TO KGUY AND KDHT JUST PAST THE END OF THE PERIOD. SIMPSON && .PREV DISCUSSION... /ISSUED 357 PM CST FRI MAR 8 2013/ DISCUSSION... THROUGH TONIGHT: PARAMETERS LOOK TO BE COMING TOGETHER FOR SEVERE WEATHER THIS EVENING AND TONIGHT. MODEST LOW-LEVEL SOUTHEASTERLY FLOW HAS ADVECTED IN MODIFIED GULF MOISTURE INTO THE SOUTHERN HIGH PLAINS TODAY. 50-DEGREE DEW POINTS HAVE MADE IT TO THE CAPROCK ESCARPMENT WITH MID-50 DEW POINTS ANALYZED ACROSS NORTHWEST TEXAS AND THE FAR SOUTHEASTERN TEXAS PANHANDLE. IT APPEARS THAT THE MOISTURE ADVECTION HAS GENERALLY OFFSET ANY VERTICAL MIXING TODAY, ESPECIALLY EAST OF A PSEUDO-DRYLINE THAT EXTENDS FROM NEAR GUYMON TO AMARILLO TO EAST OF LUBBOCK. THIS PSEUDO-DRYLINE IS EXPECTED TO RETREAT SLIGHTLY WESTWARD THIS EVENING BEFORE A PACIFIC COLD FRONT OVERTAKES IT TONIGHT AND PUSHES IT EASTWARD AGAIN. THE HIGHEST PRECIPITATION CHANCES WILL BE CONFINED TO THE EAST OF THIS MOISTURE GRADIENT. CUMULUS HAVE DEVELOPED AHEAD OF AND BEHIND THE PSEUDO-DRYLINE THIS AFTERNOON, BUT VISUAL OBSERVATIONS AND FORECAST SOUNDINGS SUGGEST THE AIR MASS REMAINS CAPPED DUE TO THE ELEVATED MIXED LAYER PRESENT ON REGIONAL MORNING SOUNDINGS. HIGH RESOLUTION MODELS AND ENSEMBLE MEMBERS, INCLUDING THE TEXAS TECH WRF, SPC WRF, OUN WRF, AND SPC SSEO, INDICATE WE MAY SEE SOME HIGH-BASED SHOWERS/POSSIBLY A THUNDERSTORM AFTER 5 PM IN THE DRIER AIR MASS BEHIND THE PSEUDO- DRYLINE. IF THIS ACTIVITY DEVELOPS, GUSTY WINDS IN EXCESS OF 50 MPH WILL BE THE MAIN HAZARD GIVEN THE DEEPLY MIXED AIR MASS. IF THIS ACTIVITY DEVELOPS, IT COULD TRANSITION TO A HYBRID SUPERCELLULAR STRUCTURE AS IT MOVES INTO DEEPER MOISTURE AND AN INCREASINGLY UNSTABLE AIR MASS EAST OF THE MOISTURE GRADIENT (MIXED LAYER CAPES BETWEEN 500 AND 1000 J/KG). EVEN IF THIS SCENARIO DOES NOT TRANSPIRE, ADDITIONAL CONVECTION IS EXPECTED TO DEVELOP AFTER 8 PM, MAINLY EAST OF A GUYMON TO HEREFORD LINE AS STRONGER FORCING ARRIVES FROM NEW MEXICO. WHEN THIS CONVECTION INITIATES, WE MAY SEE A FEW SPLITTING SUPERCELLS BASED ON THE SHAPE OF FORECAST HODOGRAPHS. LARGE HAIL UP TO THE SIZE OF GOLF BALLS LOOKS TO BE THE PRIMARY HAZARD WITH THIS FIRST ROUND OF ACTIVITY, BUT DAMAGING WINDS AND ISOLATED TORNADOES WILL ALSO BE A LOW-END THREAT. THE DAMAGING WIND AND ISOLATED TORNADO THREAT IS STRICTLY BASED ON WHETHER ANY STORMS CAN REMAIN SURFACE- BASED ONCE THE SUN SETS. CLIMATOLOGY SUGGESTS THERE IS VERY LOW CHANCE (LESS THAN 1%) OF SEEING ANY TORNADOES AFTER 9 PM, BUT THERE ARE A FEW FACTORS THAT ARGUE AGAINST CLIMATOLOGY. MOISTURE ADVECTION WILL CONTINUE OVERNIGHT, WHICH MAY TEND TO OFFSET THE DEVELOPMENT OF THE NOCTURNAL INVERSION UNTIL LATE TONIGHT. IN FACT, RAP AND NAM FORECAST SOUNDINGS INDICATE THE NOCTURNAL INVERSION MAY NOT FULLY SET IN UNTIL AFTER 2 AM FOR LOCATIONS SOUTH AND EAST OF A CLAUDE TO PAMPA TO CANADIAN LINE. IF THIS IS INDEED THE CASE, LOW CLOUD BASES, ENLARGED HODOGRAPHS IN THE LOWEST 1 KM, AND BUOYANCY IN THE LOWEST 3 KM WILL CERTAINLY SUPPORT A TORNADO THREAT. ONCE AGAIN, WE MUST REITERATE THAT THE TORNADO THREAT DEPENDS ENTIRELY ON WHETHER THE STORMS CAN REMAIN ROOTED IN THE BOUNDARY LAYER. A SECOND ROUND OF STORMS WILL LIKELY DEVELOP AFTER MIDNIGHT ACROSS THE SOUTH PLAINS AND MOVE NORTHEAST INTO THE SOUTHEASTERN QUADRANT OF OUR FORECAST AREA. THIS CONVECTION WILL LIKELY BE A BROKEN LINE OF CONVECTION. LARGE HAIL WILL BE THE PRIMARY HAZARD, BUT A WIND THREAT WILL EVOLVE IF A COLD POOL CAN BECOME ESTABLISHED. CONVECTION IS EXPECTED TO WANE SLIGHTLY IN INTENSITY AFTER 3 AM, BUT THERE COULD STILL BE AN ISOLATED SEVERE STORM THROUGH 6 AM. SATURDAY-SATURDAY NIGHT: A DRY SLOT WILL SWEEP EASTWARD ACROSS THE FORECAST AREA TOMORROW MORNING WITH THUNDERSTORM CHANCES QUICKLY ENDING FROM WEST TO EAST. A FEW LINGERING SHOWERS AND STORMS WILL LINGER IN THE EAST 11 AM, BUT ALL STORMS WILL LIKELY BE EAST OF THE AREA AFTER THIS TIME. A COLD FRONT WILL ENTER THE OKLAHOMA PANHANDLE DURING THE LATE AFTERNOON HOURS AND STEADILY MARCH SOUTHWARD. VERY STRONG SOUTHWESTERLY WINDS BETWEEN 30 AND 40 MPH WITH GUSTS POTENTIALLY UP TO 60 MPH WILL DEVELOP AHEAD OF THE FRONT. A WIND ADVISORY WILL BE NEEDED FOR MUCH OF THE AREA FROM 11 AM THROUGH 7 PM. SOME AREAS MAY EVEN MEET HIGH WIND WARNING CRITERIA, ESPECIALLY ON THE CAPROCK. DUE TO THE STRONG WINDS, BLOWING DUST CAN BE EXPECTED TO MOVE INTO THE PANHANDLES FROM EASTERN NEW MEXICO DURING THE AFTERNOON WITH VISIBILITIES POSSIBLY BEING REDUCED BELOW 2 MILES AT TIMES. THE LOWEST VISIBILITIES WILL BE CONFINED TO LOCATIONS ON THE CAPROCK. MOISTURE WILL INCREASE BEHIND THE FRONT AND THERE MAY BE SOME LIGHT RAIN SHOWERS ACROSS THE NORTHWEST AFTER 3 PM. SATURDAY NIGHT: PRECIPITATION CHANCES WILL SPREAD SOUTHWARD SATURDAY EVENING. IT STILL LOOKS LIKE THERE WILL BE A LIGHT RAIN/SNOW MIX BEHIND THE COLD FRONT SATURDAY EVENING AND SATURDAY NIGHT NORTH OF A ADRIAN TO CANADIAN LINE. MAINLY ALL SNOW IS EXPECTED AFTER MIDNIGHT BEFORE THE SNOW ENDS BY SUNRISE SUNDAY AS DRIER AIR MOVES INTO THE AREA. ANY SNOWFALL ACCUMULATIONS WILL REMAIN BELOW 1 INCH. DUE TO THE STRONG NORTHERLY WINDS CONTINUING OVERNIGHT, BLOWING SNOW MAY REDUCE VISIBILITIES BELOW 1 MILE AT TIMES. SUNDAY-FRIDAY: NO MAJOR CHANGES MADE TO THIS TIME FRAME. TEMPERATURES WILL REBOUND ON MONDAY WITH SEASONABLY WARM AND DRY CONDITIONS EXPECTED TUESDAY-THURSDAY DUE TO DRY NORTHWEST FLOW ALOFT. JACKSON FIRE WEATHER... ON SATURDAY, RELATIVE HUMIDITY VALUES WILL DROP BETWEEN 15 AND 20 PERCENT ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE AS SOUTHWESTERLY 20 FOOT WINDS INCREASE INTO THE 25 TO 35 MPH RANGE. EXPECTED RAINFALL ON TONIGHT AND THE MOIST NATURE OF THE FUELS IS EXPECTED TO MITIGATE MAJOR FIRE CONCERNS. HOWEVER, A FIRE DANGER STATEMENT WILL LIKELY BE ISSUED FOR SATURDAY DUE TO THE STRENGTH OF THE WINDS AND THE LOWER RELATIVE HUMIDITY VALUES. A COLD FRONT WILL SHIFT WINDS TO THE NORTH LATE SATURDAY AFTERNOON AND EVENING WITH SPEEDS REMAINING BETWEEN 15 AND 25 MPH BEHIND THE FRONT. RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT ON SUNDAY SO NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 16/09
Hazardous weather outlook, Mar 8, 8:17 PM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 817 PM CST FRI MAR 8 2013 OKZ001>003-TXZ001>020-091400- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 817 PM CST FRI MAR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR A LARGE PORTION OF THE PANHANDLES UNTIL 3 AM. THE MAIN THREATS WILL BE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL LINGER ACROSS THE EASTERN PANHANDLES SATURDAY MORNING. A FEW STORMS COULD BE STRONG WITH SMALL HAIL BEING THE PRIMARY HAZARD. A WIND ADVISORY WILL LIKELY BE NEEDED ON SATURDAY ACROSS MOST OF THE PANHANDLES DUE TO SOUTHWESTERLY WINDS BETWEEN 30 AND 40 MPH WITH HIGHER GUSTS. ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE SOUTHERN HALF OF THE TEXAS PANHANDLE ON SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. LIGHT SNOW AND BLOWING SNOW ARE EXPECTED LATE SATURDAY EVENING AND NIGHT ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE...BUT ANY SNOWFALL ACCUMULATIONS SHOULD REMAIN BELOW ONE INCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING THROUGH SATURDAY MORNING. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS ON SATURDAY.
In the hours before
Local storm report, Mar 8, 7:04 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
704 PM CST FRI MAR 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST 2 WNW HEREFORD 34.83N 102.43W
03/08/2013 M58 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1300343
ABMSpecial weather statement, Mar 8, 7:12 PM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 712 PM CST FRI MAR 8 2013 OKZ001-TXZ001-006-011-090145- CIMARRON OK-DALLAM TX-HARTLEY TX-OLDHAM TX- 712 PM CST FRI MAR 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM...HARTLEY...DALLAM AND SOUTHERN CIMARRON COUNTIES UNTIL 745 PM CST... AT 707 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES EAST OF AMISTAD TO 3 MILES EAST OF GLENRIO...MOVING NORTHEAST AT 70 MPH. EVEN THOUGH THERE IS LITTLE LIGHTNING WITH THESE STORMS...WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... VEGA... DALHART... WILDORADO... WARE... TEXLINE... ROMERO... HARTLEY... CONLEN... CHANNING... BOYS RANCH... ADRIAN... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 4 AND 51. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3640 10304 3672 10218 3520 10218 3519 10303 TIME...MOT...LOC 0112Z 213DEG 62KT 3603 10291 3526 10292 JOHNSON
Special weather statement, Mar 8, 7:43 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CST FRI MAR 8 2013
OKZ001-002-TXZ001>003-006-007-011-012-090230-
CIMARRON OK-DALLAM TX-HANSFORD TX-HARTLEY TX-MOORE TX-OLDHAM
TX-POTTER TX-SHERMAN TX-TEXAS OK-
743 PM CST FRI MAR 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR SHERMAN...NORTHERN POTTER...
OLDHAM...MOORE...HARTLEY...EXTREME NORTHWESTERN HANSFORD...DALLAM...
WESTERN TEXAS AND SOUTHEASTERN CIMARRON COUNTIES UNTIL 830 PM CST...
AT 740 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST
OF BOISE CITY TO 10 MILES WEST OF BOYS RANCH...MOVING NORTHEAST AT 75
MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
BOISE CITY... VEGA... STRATFORD...
DUMAS... DALHART... TEXHOMA...
KEYES... GRIGGS... GOODWELL...
FELT... EVA... WILDORADO...
WARE... VALLEY DE ORO... SUNRAY...
ROMERO... MASTERSON... LAKE MEREDITH...
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 6 AND 50.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3698 10201 3698 10159 3555 10164 3520 10220
3520 10299 3664 10287
TIME...MOT...LOC 0143Z 233DEG 63KT 3665 10235 3551 10236
JOHNSONSpecial weather statement, Mar 8, 8:01 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
801 PM CST FRI MAR 8 2013
TXZ004-008-009-012>014-017-018-090230-
ARMSTRONG TX-CARSON TX-GRAY TX-HUTCHINSON TX-OCHILTREE TX-POTTER
TX-RANDALL TX-ROBERTS TX-
801 PM CST FRI MAR 8 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG...CARSON...
WESTERN ROBERTS...EASTERN RANDALL...SOUTHEASTERN POTTER...EXTREME
SOUTHERN OCHILTREE...SOUTHERN HUTCHINSON AND NORTHWESTERN GRAY
COUNTIES UNTIL 830 PM CST...
AT 759 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
BORGER TO 5 MILES NORTHEAST OF HAPPY...MOVING NORTHEAST AT 50 MPH.
HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PANHANDLE... CLAUDE... BORGER...
WHITE DEER... WAYSIDE... WASHBURN...
STINNETT... SKELLYTOWN... PALO DURO CANYON...
LAKE TANGLEWOOD... TIMBERCREEK CANYON... PANTEX...
THIS INCLUDES INTERSTATE 27 BETWEEN MILE MARKERS 92 AND 105.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 76 AND 108.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3607 10077 3495 10130 3476 10151 3477 10198
3585 10144
TIME...MOT...LOC 0201Z 240DEG 43KT 3576 10131 3480 10176
JOHNSONSpecial weather statement, Mar 8, 8:27 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 827 PM CST FRI MAR 8 2013 TXZ004-005-008>010-013-014-017>019-090300- ARMSTRONG TX-CARSON TX-DONLEY TX-GRAY TX-HEMPHILL TX-HUTCHINSON TX-LIPSCOMB TX-OCHILTREE TX-RANDALL TX-ROBERTS TX- 827 PM CST FRI MAR 8 2013 ...SIGNIFICANT WEATHER ADVISORY FOR ARMSTRONG...CARSON...ROBERTS... EASTERN RANDALL...SOUTHEASTERN OCHILTREE...WESTERN LIPSCOMB...EASTERN HUTCHINSON...NORTHWESTERN HEMPHILL...GRAY AND WESTERN DONLEY COUNTIES UNTIL 900 PM CST... AT 822 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTH OF WAKA TO 5 MILES WEST OF WAYSIDE...MOVING NORTHEAST AT 60 MPH. HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. * LOCATIONS IMPACTED INCLUDE... PANHANDLE... PAMPA... MIAMI... CLAUDE... CLARENDON... BORGER... WOLF CREEK PARK... WHITE DEER... WAYSIDE... WASHBURN... SKELLYTOWN... PALO DURO CANYON... LORA... LEFORS... LAKE MCCLELLAN... KINGSMILL... HOWARDWICK... GROOM... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 86 AND 136. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3641 10020 3475 10091 3478 10177 3595 10131 TIME...MOT...LOC 0227Z 238DEG 51KT 3610 10087 3483 10157 JOHNSON
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:05 PM CST | Severe Thunderstorm Warning | AMA | Deaf Smith, Potter, Randall | 55 min |
| Mar 8, 7:12 PM CST | Special Weather Statement | AMA | Dallam, Hartley, Oldham | 33 min |
| Mar 8, 7:43 PM CST | Special Weather Statement | AMA | Dallam, Hartley, Moore, Oldham, Potter, Sherman | 47 min |
| Mar 8, 8:01 PM CST | Special Weather Statement | AMA | Armstrong, Carson, Hutchinson | 29 min |
| Mar 8, 8:27 PM CST | Special Weather Statement | AMA | Armstrong, Carson, Gray, Lipscomb, Roberts | 33 min |
| Mar 8, 9:05 PM CST | Special Weather Statement | AMA | Lipscomb, Ochiltree, Roberts | 25 min |
| Mar 8, 9:29 PM CST | Special Weather Statement | AMA | Lipscomb, Ochiltree, Roberts | 46 min |
| Mar 8, 9:34 PM CST | Special Weather Statement | AMA | Armstrong, Gray | 26 min |
| Mar 8, 9:47 PM CST | Severe Thunderstorm Warning | AMA | Donley, Gray, Hemphill, Roberts, Wheeler | 58 min |
| Mar 8, 10:02 PM CST | Special Weather Statement | AMA | Carson | 28 min |
| Mar 8, 10:57 PM CST | Special Weather Statement | AMA | Gray | 33 min |
| Mar 8, 11:32 PM CST | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 58 min |
| Mar 9, 12:21 AM CST | Special Weather Statement | AMA | Armstrong, Donley, Gray | 24 min |
| Mar 9, 12:44 AM CST | Special Weather Statement | AMA | Donley, Gray | 31 min |
| Mar 9, 1:13 AM CST | Special Weather Statement | AMA | Gray, Hemphill | 32 min |
| Mar 9, 1:43 AM CST | Special Weather Statement | AMA | Hemphill, Lipscomb | 62 min |
| Mar 9, 1:47 AM CST | Special Weather Statement | AMA | Armstrong, Gray, Roberts | 58 min |
| Mar 9, 2:28 AM CST | Special Weather Statement | AMA | Gray | 32 min |
| Mar 9, 2:49 AM CST | Special Weather Statement | AMA | Gray, Hemphill | 56 min |
| Mar 9, 3:28 AM CST | Special Weather Statement | AMA | Donley, Gray, Hemphill, Wheeler | 62 min |
| Mar 9, 3:57 AM CST | Special Weather Statement | AMA | Carson, Randall | 63 min |
| Mar 9, 4:28 AM CST | High Wind Watch | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 7 hr |
| Mar 9, 4:28 AM CST | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 35 hr |
| Mar 9, 5:03 AM CST | Special Weather Statement | AMA | Carson, Gray | 57 min |
| Mar 9, 6:00 AM CST | Special Weather Statement | AMA | Hemphill, Lipscomb | 60 min |
| Mar 9, 3:42 PM CST | Winter Weather Advisory | AMA | Dallam, Hartley, Sherman | 13 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.